Alert archive / Arkansas / Wind Advisories in 2022

Wind Advisory 7, NWS Memphis, TN

April 9, 20224 states

NWS Memphis, TN issued this wind advisory at Apr 9, 2022, 3:08 PM CDT for 4 states. It took effect at Apr 10, 2022, 11:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2022, 3:08 PM CDT (20:08 UTC)
In effect from
Apr 10, 2022, 11:00 AM CDT
Expired
Apr 10, 2022, 9:49 PM CDT
In force
11 hr
Issued by
NWS Memphis, TN
All 25 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Coahoma County, MS, DeSoto County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2022-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2022-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WWUS74 KMEG 092008
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
308 PM CDT Sat Apr 9 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-101000-
/O.NEW.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
308 PM CDT Sat Apr 9 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 11 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KRM
5 follow-up statements
562 
WWUS74 KMEG 100806
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
306 AM CDT Sun Apr 10 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-101615-
/O.CON.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
306 AM CDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts up to over 35 mph
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 11 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
100 
WWUS74 KMEG 100924
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
424 AM CDT Sun Apr 10 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-101930-
/O.CON.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
424 AM CDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts over 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 11 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
536 
WWUS74 KMEG 101447
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
947 AM CDT Sun Apr 10 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-110000-
/O.CON.KMEG.WI.Y.0007.220410T1600Z-220411T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
947 AM CDT Sun Apr 10 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 to 25 mph with gusts over 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 11 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SJM
656 
WWUS74 KMEG 102243
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
543 PM CDT Sun Apr 10 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-110500-
/O.EXT.KMEG.WI.Y.0007.000000T0000Z-220411T0500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
543 PM CDT Sun Apr 10 2022

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...South winds 20 to 25 mph with gusts over 35 mph 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...Until midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AC3
232 
WWUS74 KMEG 110249
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
949 PM CDT Sun Apr 10 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-110400-
/O.CAN.KMEG.WI.Y.0007.000000T0000Z-220411T0500Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Lake-Obion-Dyer-Lauderdale-
Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Tiptonville, Union City, Dyersburg, 
Ripley TN, Covington, Bartlett, Germantown, Collierville, 
Memphis, and Millington
949 PM CDT Sun Apr 10 2022

...WIND ADVISORY IS CANCELLED...

Winds have diminished below criteria. Thus, the advisory has been
cancelled.

$$

AC3

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 9, 2:46 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 9, 2:46 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
246 PM CDT Sat Apr 9 2022

.DISCUSSION...

After a cloudy and dreary day yesterday, the Mid-South is receiving
abundant sunshine today with pleasant temperatures. Temperatures
have risen into the mid 50s to the lower 60s.

Winds will begin to switch around to the south tonight and will
increase in speed by Sunday morning. Expect sustained speeds by
the afternoon to reach 20-25 mph with gusts around 35 mph. Will
issue a Wind Advisory for Eastern Arkansas, the Missouri Bootheel,
extreme West Tennessee, and Northwest Mississippi. The strong
southerly winds will bring warmer temperatures and an increase in
moisture. However, areas east of the Mississippi River may lag in
the moisture return creating another day of elevated fire danger
for portions of North Mississippi and West Tennessee. Highs will
climb into the upper 70s to the lower 80s.

Beyond Sunday, solutions start to vary which continues to lead to a
low confidence forecast. The GFS continues to bring a front into
the Mid-South stalling it out along the I-40 corridor by Monday
morning. This seems to be the outlier as the CAMS, NAM, Canadian,
and ECMWF all show the front either staying north of the
Mid-South or possibly drifting as far south as the MO/AR and
TN/KY state borders. Wherever this boundary is located,
convection will fire up along it while warm air advection showers
may occur well out ahead of the front. The storms that develop
along the front will have the possibility of being strong to
severe.

The front will lift northward on Tuesday, depending on which model
solution is correct, Tuesday could be mostly dry unless the front
makes it down to the I-40 corridor where there could be convection
along and north of it until it moves north of the CWA.

A shortwave will move into the Mid-South Tuesday Night and will
generate another round of showers and thunderstorms into Wednesday
morning.

Questions still remain with the evolution and track of the upper
level trough that will be moving through the Upper Midwest on
Wednesday and the associated SFC low and cold front. With a
period of warm temperatures occurring ahead this system, there is
the threat for strong to severe storms to occur if all the
ingredients come together. However, the ECMWF and Canadian still
show the system occluding as the front moves into the region. This
could result in pinching off the better instability. The GFS is
also much weaker with the upper trough. There also remains the
question if morning convection lingers on Wednesday the
atmosphere may not be recovered to produce severe storms by the
time the convection ahead of the front moves into the region.
Will just have to wait for models to come into agreement for any
high confidence to occur with severe weather potential with this
period of the forecast.

Another low pressure system will begin to affect the area Friday
Night into Saturday. Models are in disagreement with the evolution
and timing of this system as well.

KRM

&&

.AVIATION...

VFR. W/NW winds 12-16 kts with a few gusts above 20 kts this
afternoon. Winds become light tonight before increasing again
late tonight into Sunday. Sunday afternoon looks quite windy with
gusts to 30 kts becoming common at KMEM along with LLWS.

SJM

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 11 AM to 7 PM CDT Sunday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Wind Advisory from 11 AM to 7 PM CDT Sunday for Dunklin-Pemiscot.

MS...Wind Advisory from 11 AM to 7 PM CDT Sunday for Coahoma-DeSoto-
     Panola-Quitman-Tallahatchie-Tate-Tunica.

TN...Wind Advisory from 11 AM to 7 PM CDT Sunday for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

&&
Hazardous weather outlook, Apr 9, 9:20 AM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
920 AM CDT Sat Apr 9 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-101630-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
920 AM CDT Sat Apr 9 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Dry fuels, low relative humidity values and gusty winds will
produce elevated fire danger across much of the Mid-South this
afternoon. Open burning is discouraged.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong southerly winds around 20 mph with higher gusts will occur
on Sunday across Eastern Arkansas, the Missouri Bootheel, extreme
West Tennessee and Northwest Mississippi. A Wind Advisory may
become necessary.

Dry fuels, low relative humidity values and gusty winds will
produce elevated fire danger across portions of West Tennessee and
North Mississippi Sunday afternoon. Open burning is discouraged.

A few strong to severe thunderstorms are possible Monday, mainly
across northeast Arkansas into the Missouri Bootheel.

Strong to severe storms may occur Wednesday afternoon into
Wednesday Night ahead of a cold front. This potential weather event
is still several days away and the timing and impacts will likely
be adjusted in later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

Nearby

Wind Advisories in Arkansas, 2022Wind Advisories in Mississippi, 2022Wind Advisories in Tennessee, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.